MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX 18D-LONGER; VASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. AZUR CX 18D-LONGER; VASCULAR EMBOLIZATION DEVICE
Model Number 45-780516-L
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformance's associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device has not been returned to the manufacturer for analysis.Therefore, the alleged product issue could not be confirmed.If the device is received at a later date, the investigation will be reopened and a supplemental report will be submitted.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that during an embolization treatment of a pancreatic pseudo aneurysm, the physician was unable to get an embolization coil implant to form to their liking and decided to remove the implant.Upon attempted removal, the implant detached unexpectedly and remained entirely within the treatment site.There was no reported intervention or patient injury.The procedure was completed successfully.
 
Additional Manufacturer Narrative
The investigation of the returned coil system found the implant damaged and separated from the pusher.No indication using a detachment controller was found on the pusher's heater coil.The investigation found the pusher's monofilament with a stretched tail/tensile break shape at the tip which is consistent with the device experiencing excessive force that exceeded the strength of the monofilament, causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.

Brand Name
AZUR CX 18D-LONGER
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
7142478000
MDR Report Key12698518
Report Number2032493-2021-00422
Device Sequence Number4444276
Product Code KRD
UDI-Device Identifier00810170018305
UDI-Public(01)00810170018305(11)200819(17)250731(10)2008195ZA
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K162524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model Number45-780516-L
Device Catalogue Number45-780516
Device Lot Number2008195ZA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2021
Supplement Date Received by Manufacturer11/12/2021
Initial Report FDA Received Date10/26/2021
Supplement Report FDA Received Date12/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age38 YR
Patient SexMale
Patient Weight94 KG
Patient EthnicityNon Hispanic
Patient RaceWhite